MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX POLAR CLEAR ORAL SOFT SEAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX POLAR CLEAR ORAL SOFT SEAL TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/065
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was checked for leaks during pre-use checks.A cuff leak was detected.No adverse effects reported.
 
Additional Manufacturer Narrative
Other text: d3, g1, and g2 email is: (b)(6) investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: g1, h3, h6: updated one sample was returned in used condition, five photos were included for evaluation, the visual inspection was not able to detect any condition on the surface of the cuff or in the inflation system.The sample was inflated and submerged under water, the leak was identified in the joint of the valve and the pilot balloon.The complaint was confirmed.Based on the analysis conducted in the sample provided, the returned sample has a hole in the pilot balloon.This type of hole can be caused when the product is in contact with some sharp edge, the unit is observed used.However, root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A device history (dhr) review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.
 
Additional Manufacturer Narrative
D4: udi updated **udi related data quality updates only**.

Brand Name
PORTEX POLAR CLEAR ORAL SOFT SEAL TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key18283989
Report Number3012307300-2023-10949
Device Sequence Number6043744
Product Code BTR
UDI-Device Identifier15019315021305
UDI-Public(01)15019315021305(11)190104(17)231208(10)3735366
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Catalogue Number100/136/065
Device Lot Number3735366
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/23/2024
Not provided
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date02/21/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown